Severe hyponatraemia in two patients with breast cancer caused by low-dose cyclophosphamide and precipitated by aprepitant.
Аннотация
Two postmenopausal women with breast cancer developed acute confusion and seizures, less than 24 hours after the first cycle of neoadjuvant chemotherapy with fluorouracil, epirubicin and low-dose cyclophosphamide. They were found to have severe, life-threatening hyponatraemia with sodium levels of 113 and 115 mEq/L, respectively. Both women made a full recovery within 24 hours of admission with slow correction of sodium levels. Following investigational workup, the most likely diagnosis was cyclophosphamide-associated syndrome of inappropriate antidiuretic hormone secretion (SIADH). Aprepitant - a commonly used antiemetic and moderate cytochromeP450 3A4 inhibitor was identified as the precipitating factor. Aprepitant was discontinued and both women were successfully re-challenged with full dose cyclophosphamide in an outpatient setting with no subsequent adverse events. This is a typical case of a rare cause of a common medical problem. A systematic approach to diagnosis and treatment of hyponatraemia in an oncology patient requires awareness of toxicities of systemic anticancer agents.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.